NICHOLAS J. VOGELZANG, M.D.; MARK J. RATAIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Lokich and Moore (1) have discussed the palmar-plantar erythrodysesthesia syndrome as it occurred in 18 patients, 17 of whom were receiving a continuous infusion of fluorouracil and 1 of whom was receiving doxorubicin. The syndrome consisted of symmetrical erythema, swelling, and tenderness of the hands and later the feet. After cessation of the infusion, desquamation of palms and soles occurred. Baer and colleagues (2) have stated that "identical skin toxocity" occurs in patients given high-dose cytoarabine. They have described the sequence of cytarabine-induced palmar-plantar skin toxicity as erythema, pain, and bullae formation followed by desquamation in 2
VOGELZANG NJ, RATAIN MJ. Cancer Chemotherapy and Skin Changes. Ann Intern Med. 1985;103:303–304. doi: 10.7326/0003-4819-103-2-303_3
Download citation file:
Published: Ann Intern Med. 1985;103(2):303-304.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use